Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Nardil to Parnate SLS

Posted by Questionmark on March 26, 2009, at 16:01:26

In reply to Re: Nardil to Parnate, posted by SLS on March 23, 2009, at 7:04:51

Great post. He's absolutely right. I definitely think it is much more important to wait when going from Nardil to Parnate than vise versa. In addition to everything else mentioned, Parnate can be not only unpleasant but dangerous if enough (/any?) Nardil is still in your body. Yes, not the risk of serotonin syndrome, but a serious risk of hypertensive crisis.
I've taken even a quarter of a Parnate pill before while on Nardil 45mg and it gave me malaise and overall uncomfortable feelings, with significant nervousness and drowsiness at the same time (tiny doses of Adderall on Nardil did the same thing). I believe this is primarily mediated through improper adrenergic activity.

I am not a major drug-risk spokesman, but DO NOT TAKE PARNATE UNTIL NARDIL IS SUFFICIENTLY OUT OF YOUR SYSTEM. Everyone considering this switch needs to remember this. This is not something to mess around with.

> I can't provide any proof of this (I forgot where I read it), but I think it is much more important to wait 14 days going from Nardil to Parnate than it is for the reverse. Nardil has a half-life that is 5-6 times longer than that of Parnate, and it is influenced by its own presence. It inhibits its own metabolism through the very mechanism that gives it its therapeutic effect - MAO inhibition. I think its half-life is exponential at 60mg per day and above. MAO inhibition just seems to persist longer with Nardil. I believe that the rate of elimination of Nardil and the recovery of MAO activity are just too variable to take a chance on waiting less than 2 weeks between its discontinuation and the initiation of Parnate treatment. Parnate can produce a hypertensive event in the absence of prior MAO inhibition. This risk must certainly be higher when residual MAOI is present.
>
> There are more than just a handful of anecdotes describing cerebrovascular accident (CVA) as a consequence of switching between MAOIs too quickly.
>
>
> - Scott


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Questionmark thread:885679
URL: http://www.dr-bob.org/babble/20090322/msgs/887116.html